November 28, 2010 at 10:15 pm #88639
AnonymousInactiveNovember 28, 2010 at 10:15 pmPost count: 14413
I’ve just started on a low dose of Adderall (10mg) a week ago. How do know if it is doing it’s thing? Is this dose enough to negatively affect my currently un-treated anxiety (Dr took me off Clonazapam, and wants to wait & see)?
I asked the Dr, but I’d rather hear from those who would know first-hand.
Thanks!REPORT ABUSENovember 28, 2010 at 10:21 pm #96530
AnonymousInactiveNovember 28, 2010 at 10:21 pmPost count: 14413
I don’t know about Adderall, but the first time I took Ritalin this is what happened within the first 10mins:
I became <i>calm</i>. Really, really calm. The sine wave of my attention just dampened. The things which normally distract me and which I would compulsively be drawn to were just little blips on my radar. I knew they were there, but I was able to ignore them.
I don’t think I’d ever known what the word “calm” meant until that day.REPORT ABUSENovember 28, 2010 at 10:48 pm #96531
AnonymousInactiveNovember 28, 2010 at 10:48 pmPost count: 14413
I’m happy for you! I have yet to achieve any real change in noise / calm. Well it’s a good thing I see the Dr in the morning.
Cheers!REPORT ABUSENovember 29, 2010 at 7:49 pm #96532
AnonymousInactiveNovember 29, 2010 at 7:49 pmPost count: 14413
O.K. now on 20 mg of Adderall XR daily. Fingers crossed!REPORT ABUSENovember 30, 2010 at 1:31 am #96533
AnonymousInactiveNovember 30, 2010 at 1:31 amPost count: 14413
I have been on adderall for the past six months or so,and it seem to be worrking for the moment. I started with (10mg) it didn’t do that much to fix me,then I was put on (20mg) once a day that was alittle better now I am on (20mg) twice a day and it is working the best, as you can see I can even write this reply without being to frustrated lol. I get things done now without to much diffaculty now and i’m loving it. So does my family.REPORT ABUSENovember 30, 2010 at 1:57 am #96534
AnonymousInactiveNovember 30, 2010 at 1:57 amPost count: 14413
Thanks Bill! Glad to know that 20mg will show more promise. Did you get any side effects; anxiety / aggitation? Not sure if it’s the meds or be waiting for it to work.
Cheers,REPORT ABUSEDecember 1, 2010 at 3:08 am #96535
AnonymousInactiveDecember 1, 2010 at 3:08 amPost count: 14413
Been on dex for a few years but don’t like the highs and lows. Starting 10mg of adderall tomorrow. Hopefully its more of a consistent effect throughout the day. Let me know how it goes.REPORT ABUSEDecember 2, 2010 at 8:53 am #96536
AnonymousInactiveDecember 2, 2010 at 8:53 amPost count: 14413
Adderall XR is a combination of mixed dextro-amphetamine salts and should have a smoother effect than short acting Dex. The dose that is correct is the one that allows you to achieve the target behavior you want. It is not going to eliminate ALL the symptoms. It is kind of like breaking the log jam and then the momentum carries itself. Watch for withdrawal problems near the end of it’s cycle, around 8-10 hours. Anxiety and agitation may occur around 1-3 hours of taking the meds. Try to do more of the harder attentional tasks during this time as it soaks up the Adderall XR and makes the side effects lessened.
AnonymousInactiveDecember 2, 2010 at 1:48 pmPost count: 14413
OK, Bumped uo to Adderall XR 20 mg in the morning. I was on my second day of it and the experience was Not nice. I’m not sure if my executive functions were improved because the side effects had me at a walk-in clinic. Anxious, aggitated, blood pressure was 140 / 95, chewing on my tongue, tremours (hands). So I am off to the Dr’s this morning, as we had already discussed non-stimulant Straterra.
Fingers crossed!REPORT ABUSEDecember 2, 2010 at 9:49 pm #96538
AnonymousInactiveDecember 2, 2010 at 9:49 pmPost count: 14413
All of the meds may cause all the same symptoms including Strattera. Try going up on the meds slower. Strattera goes in slowly anyway but even take your time with it. Give yourself 6-8 weeks to get used to the dose increases.
AnonymousInactiveDecember 4, 2010 at 1:55 amPost count: 14413
Hey Dr. J,
I’m on 10mg / day of Adderall XR, and seem to feel some chest tightness/apprehension around the 1.5 hour mark, but I don’t really notice it helping me work / get through the day undistracted. At around 5 – 6:00pm I get that funny frontal lobe pressure for about an hour and then I’m good. Also, I sure seem to yawn a lot all morning. Like 20-30 times??? Not sure what thats about. So – I definately know it’s doing something as I get some side effects/withdrawal, but doubling up to 20mg sounds like too big of a jump doesn’t it? Especially after reading ram67’s comment. I’m a 32 yr old male at 170lbs. I actually liked dex a lot more because it completely obliterated any feelings of anxiety, yet the withdrawal was a little more intense. After a week of Adderall, my wife says I’m very grumpy in the evenings as well.REPORT ABUSEDecember 4, 2010 at 4:41 am #96540
AnonymousInactiveDecember 4, 2010 at 4:41 amPost count: 14413
If you calculate the dose of Dex you were on per day, that would be about the amount of Adderall XR you should be taking. However, I suggest that you keep at 10 mg Adderall XR and top up with regular dex and the Adderall XR will keep you from crashing at the end because it will taper itself down.
Barrister14ParticipantDecember 4, 2010 at 5:09 amPost count: 12
I haven’t had the anxiety and physical symptoms with Adderrall, though I can identify with some of what’s been described when I started on Strattera and thereafter Ritalin. Current dose of Adderall is 20mg, twice daily. But with that, for anxiety, Serax (Oxazepam-I think) was prescribed and that helps both with the anxiety and getting decent sleep. I’ll admit, I do yawn a bit within a couple of hours of my morning dose, even though I slept ok. I’m switching to the Adderall XR next week, for some of the reasons mentioned by Dr. J. My Dr. (Pschiatrist) has been very diligent in working out dosage, meds and effects over a 5-month period. Don’t give up without talking to your physician.REPORT ABUSEDecember 4, 2010 at 3:09 pm #96542
AnonymousInactiveDecember 4, 2010 at 3:09 pmPost count: 14413
Thanks Dr. J, I will talk to my doctor and get him to re-prescribe the sex as well. I have a follow up appt next week. Good to here I’m not the only yawning person. I feel totally rested but just start yawning, almost like it’s a habit. Oh well, could be worse.REPORT ABUSEDecember 5, 2010 at 2:34 am #96543
AnonymousInactiveDecember 5, 2010 at 2:34 amPost count: 14413
Keep us posted and good luckREPORT ABUSE